OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 62, Iss. 8 — Aug. 1, 1972
  • pp: 982–989

Transmittance Characteristics of Surface Diffusers and the Design of Nearly Band-Limited Binary Diffusers

C. N. KURTZ  »View Author Affiliations


JOSA, Vol. 62, Issue 8, pp. 982-989 (1972)
http://dx.doi.org/10.1364/JOSA.62.000982


View Full Text Article

Acrobat PDF (882 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The autocorrelation of the amplitude transmittance of surface diffusers and their scattering characteristics are related to the optical-path autocorrelation for several sets of optical-path statistics. Simple relationships are found for the gaussian case and experimental evidence is given to support the view of a ground-glass surface being accurately modeled by a gaussian process. Some closed-form results are also obtained for binary diffusers, including the design of a quasi-band-limited binary diffuser with a much improved power spectrum.

Citation
C. N. KURTZ, "Transmittance Characteristics of Surface Diffusers and the Design of Nearly Band-Limited Binary Diffusers," J. Opt. Soc. Am. 62, 982-989 (1972)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-62-8-982


Sort:  Author  |  Journal  |  Reset

References

  1. J. Upatnieks, Appl. Opt. 6, 1905 (1967).
  2. S. Lowenthal and H. Arsenault, J. Opt. Soc. Am. 60, 1478 (1970).
  3. L. H. Enloe, Bell System Tech. J. 46, 1479 (1967).
  4. See P. Beckmann and A. Spizzichino, The Scattering of Electromagnetic Waves from Rough Surfaces (Pergamon, New York, 1963). Chapters 4 and 5 discuss several alternative models of a rough surface and provide many pertinent references.
  5. A. Papoulis, Probability, Random Variables, and Stochastic Processes (McGraw-Hill, New York, 1965), p. 306.
  6. Reference 5, p. 213.
  7. R. B. Crane, J. Opt. Soc. Am. 60, 1658 (1970).
  8. L. I. Goldfischer, J. Opt. Soc. Am. 55, 247 (1965).
  9. Reference 5, p. 289.
  10. Reference 5, p. 290.
  11. Reference 5, p. 486.
  12. A. Y. Khintchine, Mathematical Methods in the Theory of Queueing (Hafner, New York, 1960).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited